MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL UNIFORM XL 7MM X 14.3 CM; CEREPAK UNIFORM XL DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL UNIFORM XL 7MM X 14.3 CM; CEREPAK UNIFORM XL DETACHABLE COIL SYSTEM
Catalog Number FCX180714
Medical Device Problem Codes Separation Failure (2547); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, this was a very tortuous pipeline/coiling case of the left distal internal carotid artery (ica) over a 9mm in size, neck measuring almost 8mm.A pipeline embolization device was deployed.A headway duo 156cm microcatheterwas jailed into the aneurysm prior to the deployment of the pipeline.The first of the uniform xl 7mm x 14.3 cm coil ((b)(6)) was advanced through the microcatheter (mc) with minimal resistance around the second manual break marker.The coil was inserted into the aneurysm without difficulty.The manual break technique was attempted without success.As the doctor attempted to then pull the coil out of the aneurysm, the coil seemed to prematurely detach in the microcatheter.He was able to push the coil back into the aneurysm.The rest of the case was coiled with the dp2-3 cashmeere coils without any issue.No negative patient outcome and minimal delay of treatment.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.The device remains implanted; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 31173115 number, and no non-conformances related to the malfunction were identified.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received on 20-dec-2023 indicated that three coils were previously implanted during procedure.There was no positioning difficulty in the aneurysm.No attempts were made using the detachment handle.The manual detachment would not break.The event did not delay the procedure.Complaint conclusion: as reported by the field, this was a very tortuous pipeline/coiling case of the left distal internal carotid artery (ica) over a 9mm in size, neck measuring almost 8mm.A pipeline embolization device was deployed.A headway duo 156cm microcatheter was jailed into the aneurysm prior to the deployment of the pipeline.The first of the uniform xl 7mm x 14.3 cm coil (fcx180714, 31173115) was advanced through the microcatheter (mc) with minimal resistance around the second manual break marker.The coil was inserted into the aneurysm without difficulty.The manual break technique was attempted without success.As the doctor attempted to then pull the coil out of the aneurysm, the coil seemed to prematurely detach in the microcatheter.He was able to push the coil back into the aneurysm.The rest of the case was coiled with the dp2-3 cashmeere coils without any issue.No negative patient outcome and minimal delay of treatment.Additional information received on 20-dec-2023 indicated that three coils were previously implanted during procedure.There was no positioning difficulty in the aneurysm.No attempts were made using the detachment handle.The manual detachment would not break.The event did not delay the procedure.The device remains implanted; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 31173115 number, and no non-conformances related to the malfunction were identified.With the information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
UNIFORM XL 7MM X 14.3 CM
Common Device Name
CEREPAK UNIFORM XL DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18327626
Report Number3008114965-2023-00956
Device Sequence Number7438467
Product Code KRD
UDI-Device Identifier10886704084488
UDI-Public10886704084488
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue NumberFCX180714
Device Lot Number31173115
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2023
Supplement Date Received by Manufacturer12/20/2023
Initial Report FDA Received Date12/14/2023
Supplement Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY DUO 156CM MICROCATHETER; PIPELINE EMBOLIZATION DEVICE
Patient SexUnknown